Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 236, NWS Tulsa, OK

August 10, 2018Osage County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 10, 2018, 3:17 PM CDT for Osage County, Tulsa County, Oklahoma. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2018, 3:17 PM CDT (20:17 UTC)
Expired
Aug 10, 2018, 4:00 PM CDT
In force
43 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Osage County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 3:40 PM CDTTSTM WND GST 612 N Sand Springs, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1864 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

180 
WUUS54 KTSA 102017
SVRTSA
OKC113-143-102100-
/O.NEW.KTSA.SV.W.0236.180810T2017Z-180810T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
317 PM CDT FRI AUG 10 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Osage County in northeastern Oklahoma...
  West central Tulsa County in northeastern Oklahoma...

* Until 400 PM CDT.

* At 317 PM CDT, a severe thunderstorm was located 6 miles east of
  Walnut Creek State Park, moving south at 10 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Tulsa...                          Sand Springs...
  Keystone State Park...            Gray...

This includes Interstate 44 between mile markers 217 and 220.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3616 9629 3616 9627 3617 9627 3620 9624
      3622 9625 3623 9627 3633 9625 3633 9602
      3607 9599 3608 9613 3608 9630 3612 9630
TIME...MOT...LOC 2017Z 358DEG 7KT 3626 9616 

HAIL...1.25IN
WIND...60MPH
 
$$

Lacy
2 follow-up statements
161 
WWUS54 KTSA 102035
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
335 PM CDT FRI AUG 10 2018

OKC113-143-102100-
/O.CON.KTSA.SV.W.0236.000000T0000Z-180810T2100Z/
Osage OK-Tulsa OK-
335 PM CDT FRI AUG 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHEASTERN OSAGE AND WEST CENTRAL TULSA COUNTIES...

At 334 PM CDT, a severe thunderstorm was located 6 miles northwest of
Sand Springs, moving south at 10 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Keystone State Park...            Gray...

This includes Interstate 44 between mile markers 217 and 220.

A pronounced weakening trend has been observed with this storm. If 
trend continues, the warning may be cancelled early.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3616 9629 3616 9627 3617 9627 3620 9624
      3622 9625 3623 9627 3633 9625 3633 9602
      3607 9599 3608 9613 3608 9630 3612 9630
TIME...MOT...LOC 2034Z 358DEG 7KT 3623 9616 

HAIL...<.75IN
WIND...60MPH
 
$$

Lacy
707 
WWUS54 KTSA 102046
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
346 PM CDT FRI AUG 10 2018

OKC113-102056-
/O.CAN.KTSA.SV.W.0236.000000T0000Z-180810T2100Z/
Osage OK-
346 PM CDT FRI AUG 10 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSAGE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore the warning has been cancelled.

LAT...LON 3616 9629 3616 9600 3607 9599 3608 9613
      3608 9630 3612 9630
TIME...MOT...LOC 2046Z 344DEG 2KT 3611 9615 

$$

OKC143-102100-
/O.CON.KTSA.SV.W.0236.000000T0000Z-180810T2100Z/
Tulsa OK-
346 PM CDT FRI AUG 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WEST CENTRAL TULSA COUNTY...

At 346 PM CDT, a severe thunderstorm was located 3 miles southwest of
Sand Springs, and is nearly stationary.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Keystone State Park...            Gray...

This includes Interstate 44 between mile markers 217 and 220.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3616 9629 3616 9600 3607 9599 3608 9613
      3608 9630 3612 9630
TIME...MOT...LOC 2046Z 344DEG 2KT 3611 9615 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 12:33 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Aug 10, 12:33 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1233 PM CDT Fri Aug 10 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Enhanced CU field starting to develop west of KBVO.  This is the
most likely location for scattered storms this afternoon, where
VCTS was added. Storm coverage appears to be too low to warrant
mentioning at other locations at this time. Otherwise, VFR
conditions are expected through the TAF period.

&&

.PREV DISCUSSION... /Issued 1051 AM CDT Fri Aug 10 2018/

..UPDATE...

DISCUSSION...
Strong surface heating will allow atmosphere to become very
unstable once again this afternoon, especially over northeast
Oklahoma as upper wave approaches from the north. Although deep
layer shear is minimal at best, steep low level lapse rates will
support the threat for damaging downburst winds with the stronger
convective cells that develop this afternoon. Pops were modestly
increases to chance category north of I-44. Otherwise, forecast
on track with no other significant changes at this time.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....12
Hazardous weather outlook, Aug 10, 11:45 AM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1145 AM CDT Fri Aug 10 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1145 AM CDT Fri Aug 10 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORMS.
	RISK...Limited.
	AREA...Eastern Oklahoma And Northwest Arkansas.
	ONSET...Mid to late Afternoon.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Northeast Oklahoma and Arkansas River Valley of West
		   Central Arkansas.
	ONSET...Mid Afternoon.

DISCUSSION...
Isolated to scattered thunderstorms will again be possible across
Eastern Oklahoma and Northwest Arkansas mainly this afternoon and
evening as another weak surface frontal boundary approaches from the
north. Daytime heating combined with a very unstable atmosphere will
allow the potential for a few severe storms with damaging downburst
winds possible. Storm chances will remain possible overnight...
though much of the activity looks to weaken by mid evening with the
loss of daytime heating.

Also this afternoon...heat index values in the mid 90s to around
100 degrees will be possible across much of Eastern Oklahoma and
West Central Arkansas...with parts of Northeast Oklahoma and the
Arkansas River Valley of West Central Arkansas having the greater
potential of near 100 degrees.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY THROUGH THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A broad area of low pressure is forecast to remain over the
Southern Plains into next week. The result will be additional
thunderstorm chances each day across the region. The greater
thunderstorm potential looks to be during the first half of next
week as the area of low pressure looks to begin pushing through
the region.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 10, 1:22 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
122 PM CDT FRI AUG 10 2018

OKZ054-101845-
Osage OK-
122 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
145 PM CDT...

At 122 PM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Shidler to 5 miles west of Pawhuska to
4 miles southeast of Wynona. Movement was southeast at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Pawhuska...                       Barnsdall...
Shidler...                        Wynona...
Foraker...                        Pearsonia...
Pershing...                       Nelagoney...
Tallant...

LAT...LON 3681 9627 3656 9608 3640 9611 3644 9637
      3663 9659 3690 9670
TIME...MOT...LOC 1822Z 315DEG 16KT 3680 9659 3668 9643 3652 9626
Special weather statement, Aug 10, 1:45 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
145 PM CDT FRI AUG 10 2018

OKZ054-101915-
Osage OK-
145 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE COUNTY UNTIL
215 PM CDT...

At 145 PM CDT, a strong thunderstorm was located 4 miles southwest of
Pawhuska, moving southeast at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Pawhuska...                       Hominy...
Barnsdall...                      Wynona...
Nelagoney...                      Pershing...

LAT...LON 3670 9656 3676 9640 3650 9607 3641 9640
TIME...MOT...LOC 1845Z 315DEG 25KT 3664 9641
Special weather statement, Aug 10, 2:38 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
238 PM CDT FRI AUG 10 2018

OKZ049-102015-
Pushmataha OK-
238 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA COUNTY
UNTIL 315 PM CDT...

At 238 PM CDT, a strong thunderstorm was located near Cloudy, moving
southeast at 5 mph.

Pea to dime size hail and wind gusts up to 50 mph will be possible
with this storm.

Locations in or near the path include...
Cloudy...                         Oleta...
Corinne...                        Sobol...

LAT...LON 3422 9539 3438 9529 3431 9505 3429 9505
      3424 9508 3424 9515 3416 9515 3416 9530
TIME...MOT...LOC 1938Z 299DEG 5KT 3427 9527

Lacy
Special weather statement, Aug 10, 2:48 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
248 PM CDT FRI AUG 10 2018

OKZ054-059-102015-
Osage OK-Pawnee OK-
248 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OSAGE AND NORTHWESTERN
PAWNEE COUNTIES UNTIL 315 PM CDT...

At 247 PM CDT, strong thunderstorms were located from near Fairfax
to 7 miles northeast of Ralston to 6 miles northwest of Hominy to 8
miles southwest of Avant. Movement was southwest at 10 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Tulsa...                          Skiatook...
Hominy...                         Cleveland...
Fairfax...                        Wynona...
Ralston...                        Osage...
Blackburn...                      Skedee...

LAT...LON 3649 9696 3639 9677 3631 9652 3621 9604
      3647 9601 3657 9636 3664 9658 3667 9676
TIME...MOT...LOC 1947Z 033DEG 8KT 3657 9672 3657 9663 3650 9645 3642
9619

Lacy
Local storm report, Aug 10, 3:00 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
300 PM CDT FRI AUG 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     2 N FAIRFAX             36.60N 96.70W
08/10/2018  E65 MPH          OSAGE              OK   PUBLIC

            PUBLIC REPORTED 60 TO 70 MPH WINDS JUST NORTH OF FAIRFAX.
            TIME ESTIMATED.

&&

LACY
Special weather statement, Aug 10, 3:09 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
309 PM CDT FRI AUG 10 2018

OKZ059-102045-
Pawnee OK-
309 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PAWNEE COUNTY UNTIL 345
PM CDT...

At 308 PM CDT, a strong thunderstorm was located near Ralston, moving
southwest at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Pawnee...                         Ralston...
Skedee...

LAT...LON 3647 9690 3647 9688 3649 9685 3654 9682
      3656 9678 3654 9673 3650 9672 3648 9670
      3644 9672 3642 9669 3642 9663 3624 9669
      3632 9693 3633 9693 3633 9695 3635 9700
TIME...MOT...LOC 2008Z 024DEG 11KT 3648 9675

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:22 PM CDTSpecial Weather StatementTSAOsage23 min
Aug 10, 1:45 PM CDTSpecial Weather StatementTSAOsage30 min
Aug 10, 2:18 PM CDTSevere Thunderstorm WarningTSAOsage28 min
Aug 10, 2:38 PM CDTSpecial Weather StatementTSAPushmataha37 min
Aug 10, 2:48 PM CDTSpecial Weather StatementTSAOsage27 min
Aug 10, 2:54 PM CDTSevere Thunderstorm WarningTSAOsage36 min
Aug 10, 3:09 PM CDTSpecial Weather StatementTSAPawnee36 min
Aug 10, 3:19 PM CDTSevere Thunderstorm WarningTSAPushmataha41 min
Aug 10, 3:38 PM CDTSpecial Weather StatementTSACreek37 min
Aug 10, 3:40 PM CDTSpecial Weather StatementTSAPawnee35 min
Aug 10, 3:52 PM CDTSpecial Weather StatementTSALatimer23 min
Aug 10, 3:54 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa36 min
Aug 10, 4:02 PM CDTSpecial Weather StatementTSACreek28 min
Aug 10, 4:24 PM CDTSpecial Weather StatementTSALatimer36 min
Aug 10, 4:25 PM CDTSpecial Weather StatementTSALatimer35 min
Aug 10, 4:27 PM CDTSpecial Weather StatementTSACreek33 min
Aug 10, 4:31 PM CDTSpecial Weather StatementTSACreek29 min
Aug 10, 4:37 PM CDTSpecial Weather StatementTSACherokee23 min
Aug 10, 4:48 PM CDTSpecial Weather StatementTSALeFlore27 min
Aug 10, 4:51 PM CDTSpecial Weather StatementTSAOkmulgee24 min
Aug 10, 4:52 PM CDTSpecial Weather StatementTSACreek23 min
Aug 10, 5:02 PM CDTSpecial Weather StatementTSAPushmataha28 min
Aug 10, 5:06 PM CDTSpecial Weather StatementTSAOkfuskee24 min
Aug 10, 5:09 PM CDTSevere Thunderstorm WarningTSAPushmataha36 min
Aug 10, 5:11 PM CDTSpecial Weather StatementTSACherokee34 min
Aug 10, 5:17 PM CDTSevere Thunderstorm WarningTSAOkfuskee25 min
Aug 10, 5:19 PM CDTSpecial Weather StatementTSAOkmulgee26 min
Aug 10, 5:22 PM CDTSevere Thunderstorm WarningTSAPittsburg23 min
Aug 10, 5:25 PM CDTSevere Thunderstorm WarningTSAPittsburg35 min
Aug 10, 5:41 PM CDTSpecial Weather StatementTSAPittsburg34 min
Aug 10, 5:51 PM CDTSpecial Weather StatementTSAPittsburg24 min
Aug 10, 6:38 PM CDTSpecial Weather StatementTSAMcIntosh37 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.